DIVA Answers: Help, My Period Blood Comes Out In Big Clots
I am currently on my period and this morning I had a big lump of jelly-like blood come out of my vagina.I am not on any medication or contraceptives.Occasionally I get a sharp pain in my right ovary during the mid-cycle. I just wanted to know why this might happen and what I can do about it.
Firstly, the sharp pain you are getting in the region of your right ovary mid cycle is probably associated with ovulation.
It will only happen when you ovulate from the right ovary, as sometimes you will ovulate from the left side, which in your case appears to be painless.
Which ovary produces the egg each month is random. It is usually a short-lived discomfort and is best ignored if possible.
As far as the clots go, the size of these really depends on the rate of blood loss from the lining of the uterus, which is shed during a period and is the cause of the bleeding.
If the blood loss is very slow, the blood that appears is often dark and scanty with few obvious clots.
If there is a sudden significant blood loss, then either frank blood appears in liquid form, or blood collects in pockets before it appears and then comes out as a clot of blood.
These can look like black or dark jelly-like clots, that are shiny, or more granular brownish clots that can look like bits of liver or tissue.
These have a lot of fibrin (a substance that aids in blood clotting) in them.
In your case it sounds as if you are not losing blood at a consistent rate during the period.
When it is slow, you are hardly seeing anything, and then there is a more rapid loss and these clots appear.
If you are lying down quietly the blood clots sometimes may pool in the vagina and clot there, and when they do appear can be quite large.
I don’t think you really need to worry about the occasional large clot. What would cause concern would be if you passed constant frequent large clots so that your total blood loss was more than usual.
If this should happen, it would be best to see your Doctor about it. However this change in your periods may settle down again without anything needing to be done.
Leave a Reply
- I took Postinor 24hours after unprotected intercourse
- Yellow Discharge When Taking The Pill
- Odour Around Your Intimate Areas
- I've had brown discharge for two months
- How to Check Discharge to Determine Ovulation